MAUDE Adverse Event Report: PERFUSION SYSTEMS FUSION HOLLOW FIBER OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS FUSION HOLLOW FIBER OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number BB811
Medical Device Problem Codes Gas Output Problem (1266); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that during use of a fusion oxygenator, it was reported that during cardiopulmonary bypass the perfusionist was unable to get co2 levels below 50.The perfusion hooked the oxygenator up straight to bottled o2 with no change.The procedure was completed with this oxygenator.There was no adverse patient effect associated with this event.Medtronic received additional information that there was no damage observed to the oxygenator.
 
Additional Manufacturer Narrative
Device evaluation summary: visual inspection showed evidence of the device being used.Additional visual inspection showed a void in the top cap adhesive seal.Pressure integrity testing showed no internal or external leaks when run at 3 lpm with 23 psi, (1189 mmhg) of back pressure for 10 minutes.The device was sent to the blood lab for performance testing.Testing was conducted at a 1:1 ratio (7lpm blood <(>&<)> gas flows) the results as reported below: 381 ml/min 02 xferc -14 ml/min co2 xferc 181 mm/hg delta pblood the reason for return was confirmed due to the cap leaking o2.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
FUSION HOLLOW FIBER OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19058649
Report Number2184009-2024-00152
Device Sequence Number20341104
Product Code DTZ
UDI-Device Identifier00763000834210
UDI-Public00763000834210
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K230640
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Model NumberBB811
Device Catalogue NumberBB811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer08/15/2024
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexMale
Patient Weight76 KG